Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 5, NWS Grand Rapids, MI

January 7, 2008Barry County, Calhoun County, Eaton County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jan 7, 2008, 9:12 PM EST for Barry County, Calhoun County, Eaton County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2008, 9:12 PM EST (02:12 UTC)
Expired
Jan 7, 2008, 9:49 PM EST
In force
37 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Barry County, MI, Calhoun County, MI, Eaton County, MI

The radar

The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 7:01 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 080211
SVRGRR
MIC015-025-045-080300-
/O.NEW.KGRR.SV.W.0005.080108T0212Z-080108T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
912 PM EST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
  SOUTHERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
  SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 1000 PM EST

* AT 909 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM SPRINGFIELD TO 13 MILES SOUTHWEST OF
  BURLINGTON...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ASSYRIA AND BROWNLEE PARK BY 920 PM EST
  BELLEVUE...CERESCO AND BURLINGTON BY 925 PM EST
  KALAMO...TEKONSHA AND MARSHALL BY 930 PM EST
  OLIVET BY 935 PM EST
  MARENGO BY 940 PM EST

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4265 8473 4208 8472 4208 8528 4250 8529
TIME...MOT...LOC 0212Z 256DEG 37KT 4240 8522 4199 8522

$$

NJJ
2 follow-up statements
000 
WWUS53 KGRR 080232
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 PM EST MON JAN 7 2008

MIC015-080242-
/O.CAN.KGRR.SV.W.0005.000000T0000Z-080108T0300Z/
BARRY MI-
932 PM EST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4258 8498 4265 8473 4208 8473 4209 8501
TIME...MOT...LOC 0232Z 238DEG 63KT 4252 8475 4211 8486

$$

MIC025-045-080300-
/O.CON.KGRR.SV.W.0005.000000T0000Z-080108T0300Z/
EATON MI-CALHOUN MI-
932 PM EST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR EASTERN CALHOUN AND SOUTHERN EATON...

AT 928 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BROOKFIELD TO TEKONSHA...AND MOVING NORTHEAST AT 70 MPH.

DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4258 8498 4265 8473 4208 8473 4209 8501
TIME...MOT...LOC 0232Z 238DEG 63KT 4252 8475 4211 8486

$$
NJJ
000 
WWUS53 KGRR 080249
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EST MON JAN 7 2008

MIC025-045-080258-
/O.CAN.KGRR.SV.W.0005.000000T0000Z-080108T0300Z/
EATON MI-CALHOUN MI-
948 PM EST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN IS 
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4258 8498 4265 8473 4208 8473 4209 8501
TIME...MOT...LOC 0248Z 238DEG 63KT 4267 8442 4226 8454

$$
NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:15 PM EST, 5 hours 57 minutes earlier.

Area forecast discussion, Jan 7, 3:15 PM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 PM EST MON JAN 7 2008

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(315 PM EST MON JAN 7 2008)
HEAVY RAIN IS EXPECTED AS A COLD FRONT APPROACHES TONIGHT. THE RAIN
WILL CONTINUE TUESDAY AS THE COLD FRONT MOVES THROUGH. SOME WET SNOW
IS POSSIBLE BEFORE THE STORM DEPARTS WEDNESDAY MORNING. FLOODING ON
AREA RIVERS IS POSSIBLE BY THE MIDDLE OF THE WEEK. COLDER WEATHER
AND A SNOWSTORM ARE EXPECTED BY THE END OF THE WEEK.

&&

.SHORT TERM...TONIGHT THRU TUE NIGHT (315 PM EST MON JAN 7 2008)
A PLETHORA OF FORECAST PROBLEMS IN THE SHORT RANGE. MAIN ISSUES ARE
FOR RAIN AMOUNTS AND POTENTIAL FOR WIND EVENT TOMORROW AFTERNOON.

FOR TONIGHT AND TUESDAY...POTENTIAL FOR MORE HEAVY RAIN MOVING IN
THIS EVENING ALONG WITH SOME THUNDERSTORM HAILERS AS LLJ TAKES
DIRECT AIM AT LOWER MICHIGAN. USED 18Z HPC QPF WITH SOME MINOR
TWEAKS AND WENT CATEGORICAL POPS...THEN TAPERED OFF POPS FROM
NORTHWEST TO SOUTHEAST ON TUESDAY AS BAROCLINIC ZONE SLOWLY SHIFTS
EAST. ADJUSTED FORECAST TEMPS CLOSER TO MAV GUIDANCE WHICH SHOWS
WEDGE OF WARM AIR PERSISTING INTO TUE AFTERNOON...ESPECIALLY ACROSS
THE EASTERN FORECAST AREA. WILL HAVE TO WATCH OUT FOR ANY CONVECTION
ON TUESDAY AFTERNOON AS MODELS CONTINUE TO PROG 50 KTS OF WIND JUST
OFF THE SFC. FORTUNATELY...LOW LEVEL WINDS DECREASE BEHIND THE FRONT
AND WINDS SHOULD NOT BE AN ISSUE BY LATE IN THE DAY.

FOR TUESDAY NIGHT...THE STORM PULLS OFF TO THE NORTHEAST WITH COLDER
AIR FILTERING IN. WILL HAVE RAIN CHANGING TO SNOW FROM NW TO SE
ACROSS THE FORECAST AREA OVERNIGHT. SOME LIGHT ACCUMS ARE POSSIBLE
ACROSS THE NE FORECAST AREA WHERE DEEPER MOISTURE HANGS ON LONGEST.

&&

.LONG TERM...WED THROUGH MONDAY...(315 PM EST MON JAN 7 2008)
HAVE ADDED SOME SNOW SHOWERS OVER THE NORTHERN CWA WEDNESDAY MORNING
AS A FEW LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE AS THE SYSTEM
DEPARTS.  H8 TEMPS DIP DOWN TO MINUS 8C WITH A NORTHWEST FLOW.
OTHERWISE THE PERIOD FROM WED INTO THU AFTERNOON WILL BE QUIET AS
SURFACE RIDGING GOES BY.  TEMPS WILL STAY SLIGHTLY ABOVE NORMAL.

THINGS GET INTERESTING AGAIN BY LATE THURSDAY INTO FRIDAY.  MEDIUM
RANGE MODELS AND THEIR ENSEMBLES SUGGEST LOW PRESSURE MOVING OVER
THE OHIO VALLEY IN THIS TIME FRAME.  THE KEY TO THIS SYSTEM WILL BE
HOW FAST THE COLDER AIR RETURNS AND WHEN PCPN CHANGES OVER TO ALL
SNOW.  INITIALLY EXPECT A RAIN/SNOW MIX...THEN CHANGING OVER TO ALL
SNOW EVENTUALLY.  BASED ON THE CURRENT TRACK THE SOUTHERN HALF OF
THE CWA WOULD SEE HIGHER PCPN TOTALS.  BUT WILL IT BE ALL
SNOW...WILL BE THE QUESTION.

WE WILL GRADUALLY SEE COOLER AIR FILTER DOWN FOR THE WEEKEND AND
INTO EARLY NEXT WEEK.  THIS SHOULD BE REINFORCED BY ANOTHER LOW
TRACKING UP THE EAST COAST OVER THE WEEKEND HELPING DRAW COLDER AIR
OVER THE GREAT LAKES.  WILL CARRY LAKE EFFECT SNOW SHOWERS EACH DAY.

&&

.AVIATION...(115 PM EST MON JAN 7 2008)
WITH A FRONT OVER CENTRAL LOWER MICHIGAN THERE HAS BEEN ENOUGH
MIXING FROM THE WIND TO KEEP CEILINGS AND VISIBILITIES IN THE MVFR
RANGE SOUTH OF THE FRONT.  BELIEVE THE WINDS WILL SIMMER DOWN SOME
OVERNIGHT AND IFR CONDITIONS SHOULD DEVELOP ONCE AGAIN TOWARD
MIDNIGHT.  THERE WILL ALSO BE SOME INSTABILITY IN THE WARM SECTOR SO
HAVE INDICATED THE CHANCE FOR A FEW THUNDERSTORMS.  HIGHEST
POTENTIAL FOR STORMS WOULD BE ACROSS THE SOUTHERN TAF SITES AND A
COUPLE HOURS EITHER SIDE OF 00Z...BUT EVEN THESE SHOULD REMAIN
WIDELY SCATTERED.

ANOTHER SURGE OF PCPN WILL ARRIVE LATE TONIGHT/EARLY TUESDAY AS
ANOTHER WAVE OF LOW PRESSURE RIDES NE ALONG THE FRONT.  WINDS GUSTS
WILL KICK UP AS THIS SYSTEM PASSES WITH GUSTS AS HIGH AS 30 KNOTS
POSSIBLE TOWARD MID DAY TUESDAY.

&&

.MARINE...(315 PM EST MON JAN 7 2008)
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE LAKE TONIGHT.
WINDS WILL INCREASE TUESDAY NIGHT AS LOW PRESSURE MOVES AWAY AND
COLDER AIR MOVES IN. SCA OR GALE WARNING MAY BE NEEDED BY TUESDAY
NIGHT.

&&

.HYDROLOGY...(315 PM EST MON JAN 7 2008)
FLOOD WARNING WAS ISSUED FOR THE LOOKING GLASS RIVER NEAR EAGLE WITH
THE EXPECTATION OF RAINFALL OF 1.5 TO 2 INCHES. FLOOD WATCH
CONTINUES ELSEWHERE. SLOW MOVING FRONT AND DEEP SOUTHERLY FLOW WILL
MEAN AN EXTENDED PERIOD OF RAIN...PERHAPS HEAVY....BEGINNING TONIGHT
AND CONTINUING THROUGH TUESDAY WITH MOST OF THE RAIN EXPECTED ACROSS
THE GRAND...KALAMAZOO...AND SAINT JOSEPH RIVER BASINS. SHARP RISES
EXPECTED BEGINNING TOMORROW WITH CRESTS MOVING DOWN THE RIVERS
THROUGH THE END OF THE WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH ENTIRE CWA TONIGHT THROUGH TUESDAY NIGHT.
LM...NONE.

&&

SYNOPSIS:   OSTUNO
SHORT TERM: OSTUNO
LONG TERM:  JK
AVIATION:   JK
MARINE:     OSTUNO
HYDROLOGY:  OSTUNO
Hazardous weather outlook, Jan 7, 5:48 AM EST, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 AM EST MON JAN 7 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-081100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
548 AM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS POSSIBLE ALONG RIVERS AND STREAMS BEGINNING TONIGHT.
SHOWERS WITH HEAVY RAIN WILL MOVE INTO THE AREA AFTER 7 PM AND
CONTINUE THROUGH THE NIGHT. THE COMBINATION OF THE HEAVY RAINFALL
AND SNOW MELT MAY BRING SOME CREEKS OUT OF THEIR BANKS DURING THE
EARLY MORNING HOURS OF TUESDAY. AREAS WITH POOR DRAINAGE MAY HAVE
PROBLEMS WITH LOCALIZED FLOODING OVERNIGHT.

BESIDE THE THREAT FOR HEAVY RAINFALL TONIGHT...THUNDERSTORMS
WITH STRONG GUSTY WINDS ARE POSSIBLE THROUGH TONIGHT. GUSTS TO 60
MPH ARE POSSIBLE AND THAT COULD BRING DOWN TREES AND POWER LINES
CAUSING LOCAL POWER OUTAGES. THE STRONGEST STORMS ARE EXPECTED
OVERNIGHT BUT AN ISOLATED STORM IS POSSIBLE DURING THE DAYLIGHT
HOURS OF TODAY ALSO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FLOODING THREAT WILL CONTINUE TUESDAY DURING THE DAY AS
RAIN...POSSIBLY HEAVY AT TIMES WILL CONTINUE INTO THE LATE
AFTERNOON. THE COMBINATION OF THE HEAVY RAINFALL AND SNOW MELT MAY
BRING SOME RIVERS TO NEAR OR ABOVE FLOOD STAGE. CREEKS AND AREAS
WITH POOR DRAINAGE MAY ALSO HAVE PROBLEMS WITH FLOODING. WHILE THE
RAIN IS EXPECTED TO COME TO AN END TUESDAY EVENING... RUNOFF FROM
THE EXPECTED 1 TO 2 INCHES OF RAIN COULD RESULT IN RIVER RISES AND
AREAS OF FLOODING FOR SEVERAL DAYS AFTER THE RAIN EVENT HAS ENDED.

THE SNOWSTORM EVENT FOR LATE THURSDAY NIGHT INTO FRIDAY REMAINS A
REAL POSSIBILITY. WE WILL CONTINUE TO MONITOR THIS EVENT FOR
POSSIBLE HEADLINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY
MORNING.

LMZ844>849-081100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
548 AM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. ANY STORM MAY HAVE
GUSTY WINDS AND HIGH WAVES. LOCALLY HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS MAY RESULT IN LOW VISIBILITIES BESIDE THE
THREAT FOR CLOUD TO WATER LIGHTNING FROM THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS TO 30 KNOTS TUESDAY NIGHT WILL RESULT IN 5 TO 8 FOOT
WAVES. THOSE ARE HAZARDOUS TO SMALL WATER CRAFT. THE WIND AND
WAVES WILL SUBSIDE WEDNESDAY.

LATE THURSDAY INTO FRIDAY ANOTHER STRONG WINTER STORM SYSTEM WILL
BRING THE THREAT FOR STRONG WINDS...HIGH WAVES AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY
MORNING.

WDM

In the hours before

Local storm report, Jan 7, 8:54 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             MOUNT PLEASANT          43.61N 84.75W
01/07/2008  E0.75 INCH       ISABELLA           MI   TRAINED SPOTTER

            REPORTED ON CENTRAL MI UNIVERSITY CAMPUS.

&&

TJT
Local storm report, Jan 7, 8:58 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
858 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             MOUNT PLEASANT          43.61N 84.75W
01/07/2008  M1.25 INCH       ISABELLA           MI   TRAINED SPOTTER

0850 PM     TSTM WND GST     MOUNT PLEASANT          43.61N 84.75W
01/07/2008  E60 MPH          ISABELLA           MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jan 7, 9:01 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     FUNNEL CLOUD     2 E SHEPHERD            43.52N 84.65W
01/07/2008                   ISABELLA           MI   AMATEUR RADIO

            2 FUNNELS SIGHTED

&&

MKALEMBK
Special weather statement, Jan 7, 9:03 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
903 PM EST MON JAN 7 2008

MIZ065-066-072-073-080300-
BARRY-CALHOUN-EATON-KALAMAZOO-
903 PM EST MON JAN 7 2008

...SPECIAL WEATHER STATEMENT...

AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
SOUTH GULL LAKE TO 7 MILES SOUTH OF CLIMAX...MOVING NORTHEAST AT 50
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...DOWLING...SPRINGFIELD...
BURLINGTON...BROWNLEE PARK...NASHVILLE...TEKONSHA...VERMONTVILLE AND
MARSHALL

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4252 8541 4277 8473 4207 8474 4207 8544
TIME...MOT...LOC 0203Z 242DEG 46KT 4246 8531 4216 8533

NJJ
Local storm report, Jan 7, 9:06 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             2 E MOUNT PLEASANT      43.61N 84.71W
01/07/2008  M1.00 INCH       ISABELLA           MI   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

MKALEMBK
Local storm report, Jan 7, 9:11 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
911 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             MOUNT PLEASANT          43.61N 84.75W
01/07/2008  M0.88 INCH       ISABELLA           MI   TRAINED SPOTTER

            STREET FLOODING IN MOUNT PLEASANT.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 7:00 PM ESTTornado WarningGRRMuskegon45 min
Jan 7, 7:15 PM ESTSpecial Marine WarningGRR2 hr
Jan 7, 7:46 PM ESTSevere Thunderstorm WarningGRRKent, Montcalm, Muskegon, Newaygo29 min
Jan 7, 8:12 PM ESTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm33 min
Jan 7, 8:14 PM ESTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo, Van Buren61 min
Jan 7, 8:29 PM ESTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm31 min
Jan 7, 8:38 PM ESTTornado WarningGRRGratiot, Isabella, Montcalm37 min
Jan 7, 9:03 PM ESTSpecial Weather StatementGRRCalhoun, Eaton57 min
Jan 7, 9:25 PM ESTSpecial Weather StatementGRRClinton, Eaton50 min
Jan 7, 9:29 PM ESTSevere Thunderstorm WarningGRREaton, Ingham, Jackson61 min
Jan 8, 10:38 AM ESTRiver Flood WarningGRRIngham3 days
Jan 8, 11:26 AM ESTRiver Flood WarningGRRCalhoun48 hr
Jan 8, 11:26 AM ESTRiver Flood WarningGRRJackson10 hr
Jan 8, 11:26 AM ESTRiver Flood WarningGRREaton49 hr
Jan 8, 3:36 PM ESTRiver Flood WarningGRRIngham47 hr
Jan 8, 4:39 PM ESTWind AdvisoryGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren12 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.